Alert archive / Nebraska / River Flood Warnings in 2021
River Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Mar 16, 2021, 9:04 AM CDT for Gage County, Nebraska. It took effect at Mar 16, 2021, 3:05 PM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2021, 9:04 AM CDT (14:04 UTC)
- In effect from
- Mar 16, 2021, 3:05 PM CDT
- Expired
- Mar 17, 2021, 1:43 AM CDT
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gage County, NE
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Beatrice (BEAN1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
573
WGUS43 KOAX 161404
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
904 AM CDT Tue Mar 16 2021
...The National Weather Service in Omaha/Valley NE has issued a
Flood Warning for the following rivers in Nebraska...
Big Blue River At Beatrice affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at water.weather.gov.
NEC067-170215-
/O.NEW.KOAX.FL.W.0010.210318T0100Z-210319T0000Z/
/BEAN1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Mar 16 2021
The National Weather Service in Omaha/Valley has issued a
* Flood Warning for
the Big Blue River At Beatrice.
* From Wednesday evening to Friday morning.
* At 7:45 AM CDT Tuesday the stage was 17.6 feet...or 0.4 feet below
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 18.8 feet. It will then fall below
flood stage Thursday afternoon.
* Impact...At 18.0 feet, Memorial Drive begins to flood.
&&
LAT...LON 4036 9690 4039 9685 4026 9669 4011 9659
4011 9666
$$
Mead2 follow-up statements
263
WGUS83 KOAX 161839
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
139 PM CDT Tue Mar 16 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Big Blue River At Beatrice affecting Gage County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at water.weather.gov.
NEC067-170645-
/O.EXT.KOAX.FL.W.0010.210316T2005Z-210318T0000Z/
/BEAN1.1.ER.210316T2005Z.210317T0000Z.210317T0600Z.NO/
139 PM CDT Tue Mar 16 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Big Blue River At Beatrice.
* Until Wednesday evening.
* At 12:45 PM CDT Tuesday the stage was 17.9 feet...or 0.1 feet
below flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 18.1 feet this evening. It will then
fall below flood stage just after midnight tonight.
* Impact...At 18.0 feet, Memorial Drive begins to flood.
&&
LAT...LON 4036 9690 4039 9685 4026 9669 4011 9659
4011 9666
$$
Albright596
WGUS83 KOAX 170643
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
143 AM CDT Wed Mar 17 2021
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Big Blue River At Beatrice affecting Gage County.
NEC067-170745-
/O.CAN.KOAX.FL.W.0010.000000T0000Z-210317T0643Z/
/BEAN1.1.ER.210316T2005Z.210317T0000Z.210317T0600Z.NO/
143 AM CDT Wed Mar 17 2021
...The Flood Warning for the Big Blue River At Beatrice has been
cancelled...
The Flood Warning is cancelled for
the Big Blue River At Beatrice.
* At 12:45 AM CDT Wednesday the stage was 17.8 feet...or 0.2 feet
below flood stage.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to continue to fall.
&&
LAT...LON 4036 9690 4039 9685 4026 9669 4011 9659
4011 9666
$$
DeWaldWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Mar 16, 6:14 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 16, 6:14 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
614 AM CDT Tue Mar 16 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 345 CDT Tue Mar 16 2021
SYNOPSIS... Unsettled weather continues through the forecast
period with complex mid-level pattern creating occasional
opportunities for precipitation.
TUESDAY... Patchy fog has developed across the entire area with a
few locations with visibility under 1 mile. Have posted a dense
fog advisory for the southeastern 1/2 of the CWA, though fully
expect most locations to see only patchy fog. Advisory continues
through 9am and does include the Omaha metro.
500mb plots reveal three cut-off lows resembling the
holes of a bowling ball. The weakest and easternmost system is
quickly ejecting northeast overnight and taking drizzle and
flurries with it toward the Great Lakes. In it's wake, 500mb low
over the Black Hills is producing an area of snow across north
central Nebraska. As low and associated precip slip northeast this
morning, showers will transition from snow to rain and a wintry
mix. Accumulations of a slushy 1-2" is possible across parts of
Knox, Pierce, and Antelope counties before noon. Expect temps to
climb enough to transition a greater number of the hydrometeors
to raindrops before pushing north into South Dakota.
Third and final mid-level low is quickly ejecting east from SoCal
this morning and brings another round of precip by late this
evening.
WEDNESDAY and THURSDAY... Showers likely by Wednesday morning along
and south of I-80 with a sharp cutoff expected on the precip's
northern extent where a little snow or drizzle may mix in. Expect
vast majority of showers to fall as rain. Currently projecting
little to snow accumulation, but if temps end up 3-4 degrees
cooler, could see widespread accumulation of an inch or more.
Number of ensemble members suggesting snow accums over 4" has
dropped considerably over the past 24 hours and I hope that trend
continues. High temps will be knocked down a few degrees versus
today.
Precip continues east Wednesday night and should wrap up by
lunch Thursday as clouds begin to break. A little spring sunshine,
the first in nearly a week, will help temps approach 50 F by
Thursday afternoon.
LONGER RANGE... Dry weather remains in place for Friday and the
weekend as a ridge builds across the High Plains. Sixty degrees is
possible Friday, Saturday, Sunday and Monday before a cold front
brings probable rain on Monday afternoon. Early indications
suggest another chance at drought-fighting accumulations.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 611 AM CDT Tue Mar 16 2021
LIFR conditions possible at all TAF sites. Conditions could
improve to IFR at KLNK/KOMA by 18-19z. And KOMA could go to MVFR
17/00-09z. A rain/snow mix possible KOFK this morning with less
than one half inch expected. Showers or drizzle possible at
KLNK/KOMA 15z-23z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Dense Fog Advisory until 9 AM CDT this morning for NEZ030-
042>045-050>053-065>068-078-088>093.
IA...Dense Fog Advisory until 9 AM CDT this morning for IAZ055-056-
069-079-080-090-091.
&&
DISCUSSION...Nicolaisen
AVIATION...DeWaldHazardous weather outlook, Mar 16, 4:18 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 418 AM CDT Tue Mar 16 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-162330- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 418 AM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Minor flooding is occurring for parts of southeast Nebraska, including parts of the Big Blue River, Turkey Creek and Lincoln Creek. This should continue through Tuesday and possibly into Tuesday night. There is a chance of at least a rain/snow mix in parts of northeast Nebraska. Some light snow accumulations are possible, mainly along and north of around Highway 20. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The pattern will remain active Wednesday and Thursday. Rain is expected Wednesday before it transitions to a mix of rain and snow Wednesday night into early Thursday. Some minor snow accumulations, generally around an inch or less, appear possible. At this time, there is a lot of uncertainty with snow amounts in this period. If temperatures end up being a degree or two cooler, more snow could accumulate. Stay tuned to later forecasts and statements for potential changes. It does look like rainfall amounts in parts of southeast Nebraska and southwest Iowa could reach 1 to 2 inches, mainly south of a line from Crete to Bellevue and Oakland Iowa. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:52 AM CDT | Dense Fog Advisory | OAX | Boone, Butler, Cass, Colfax, Dodge, Douglas and 14 more | 8 hr |
Nearby
River Flood Warnings in Nebraska, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.